Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 54, NWS Quad Cities, IA

April 15, 2017Benton County, Linn County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 15, 2017, 8:00 PM CDT for Benton County, Linn County, Iowa. It was in force for 60 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2017, 8:00 PM CDT (01:00 UTC)
Expired
Apr 15, 2017, 9:00 PM CDT
In force
60 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 116 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 8:07 PM CDTHAIL 0.25Keystone, IA
Apr 15, 8:13 PM CDTHAIL 11 N Shellsburg, IAREPORT AND PHOTO FROM TWITTER...TIME ESTIMATED FROM RADAR.
Apr 15, 8:16 PM CDTHAIL 0.25N Shellsburg, IA
Apr 15, 8:20 PM CDTHAIL 0.25Palo, IAREPORT VIA FACEBOOK.
Apr 15, 8:26 PM CDTHAIL 0.252 Ssw Toddville, IA
Apr 15, 8:29 PM CDTHAIL 1W Belle Plaine, IA
Apr 15, 8:40 PM CDTHAIL 0.25N Marion, IA
Apr 15, 8:40 PM CDTHAIL 0.25Sse Robins, IA
Apr 15, 8:43 PM CDTHAIL 0.251 N Marion, IA
Apr 15, 8:44 PM CDTHAIL 0.252 Nne Cedar Rapids, IADELAYED REPORT.
Apr 15, 8:53 PM CDTHAIL 1W Belle Plaine, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1821 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

517 
WUUS53 KDVN 160100
SVRDVN
IAC011-113-160200-
/O.NEW.KDVN.SV.W.0054.170416T0100Z-170416T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
800 PM CDT SAT APR 15 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Benton County in east central Iowa...
  Linn County in east central Iowa...

* Until 900 PM CDT

* At 759 PM CDT, a severe thunderstorm was located near Newhall, or 8
  miles south of Vinton, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Cedar Rapids, Vinton, Marion, Hiawatha, Robins, Belle Plaine,
  Center Point, Fairfax, Atkins, Central City, Springville, Palo,
  Shellsburg, Newhall, Blairstown, Van Horne, Alburnett, Keystone,
  Norway and Garrison.

This includes Interstate 380 between mile markers 16 and 38.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4215 9230 4223 9138 4201 9136 4195 9137
      4186 9207 4186 9230
TIME...MOT...LOC 0059Z 259DEG 26KT 4204 9201 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
10 follow-up statements
021 
WWUS53 KDVN 160108
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
808 PM CDT SAT APR 15 2017

IAC011-113-160200-
/O.CON.KDVN.SV.W.0054.000000T0000Z-170416T0200Z/
Benton IA-Linn IA-
808 PM CDT SAT APR 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR BENTON AND LINN COUNTIES...

At 808 PM CDT, a severe thunderstorm was located near Newhall, or 7
miles southeast of Vinton, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Cedar Rapids, Vinton, Marion, Hiawatha, Robins, Belle Plaine, Center
Point, Fairfax, Atkins, Central City, Springville, Palo, Shellsburg,
Newhall, Blairstown, Van Horne, Alburnett, Keystone, Norway and
Garrison.

This includes Interstate 380 between mile markers 16 and 38.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4215 9230 4223 9138 4201 9136 4195 9137
      4186 9207 4186 9230
TIME...MOT...LOC 0108Z 256DEG 24KT 4206 9196 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
292 
WWUS53 KDVN 160114
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
814 PM CDT SAT APR 15 2017

IAC011-113-160200-
/O.CON.KDVN.SV.W.0054.000000T0000Z-170416T0200Z/
Benton IA-Linn IA-
814 PM CDT SAT APR 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR BENTON AND LINN COUNTIES...

At 814 PM CDT, a severe thunderstorm was located over Shellsburg, or
8 miles southeast of Vinton, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Cedar Rapids, Vinton, Marion, Hiawatha, Robins, Belle Plaine, Center
Point, Fairfax, Atkins, Central City, Springville, Palo, Shellsburg,
Newhall, Blairstown, Van Horne, Alburnett, Keystone, Norway and
Garrison.

This includes Interstate 380 between mile markers 16 and 38.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4215 9230 4223 9138 4201 9136 4195 9137
      4186 9207 4186 9230
TIME...MOT...LOC 0114Z 253DEG 26KT 4209 9188 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
161 
WWUS53 KDVN 160118
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
818 PM CDT SAT APR 15 2017

IAC011-113-160200-
/O.CON.KDVN.SV.W.0054.000000T0000Z-170416T0200Z/
Benton IA-Linn IA-
818 PM CDT SAT APR 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR BENTON AND LINN COUNTIES...

At 818 PM CDT, a severe thunderstorm was located over Palo, or 10
miles northwest of Cedar Rapids, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Cedar Rapids, Vinton, Marion, Hiawatha, Robins, Belle Plaine, Center
Point, Fairfax, Atkins, Central City, Springville, Palo, Shellsburg,
Newhall, Blairstown, Van Horne, Alburnett, Keystone, Norway and
Garrison.

This includes Interstate 380 between mile markers 16 and 38.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4215 9230 4223 9138 4201 9136 4195 9137
      4186 9207 4186 9230
TIME...MOT...LOC 0118Z 259DEG 25KT 4206 9184 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
462 
WWUS53 KDVN 160125
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
825 PM CDT SAT APR 15 2017

IAC011-113-160200-
/O.CON.KDVN.SV.W.0054.000000T0000Z-170416T0200Z/
Benton IA-Linn IA-
825 PM CDT SAT APR 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR BENTON AND LINN COUNTIES...

At 824 PM CDT, a severe thunderstorm was located over Toddville, or 7
miles northwest of Cedar Rapids, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Cedar Rapids, Vinton, Marion, Hiawatha, Robins, Belle Plaine, Center
Point, Fairfax, Atkins, Central City, Springville, Palo, Shellsburg,
Newhall, Blairstown, Van Horne, Alburnett, Keystone, Norway and
Garrison.

This includes Interstate 380 between mile markers 16 and 38.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4215 9230 4223 9138 4201 9136 4195 9137
      4186 9207 4186 9230
TIME...MOT...LOC 0124Z 259DEG 27KT 4207 9174 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
691 
WWUS53 KDVN 160130
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
830 PM CDT SAT APR 15 2017

IAC011-113-160200-
/O.CON.KDVN.SV.W.0054.000000T0000Z-170416T0200Z/
Benton IA-Linn IA-
830 PM CDT SAT APR 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR BENTON AND LINN COUNTIES...

At 830 PM CDT, a severe thunderstorm was located over Luzerne, or 10
miles northwest of Marengo, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Cedar Rapids, Vinton, Marion, Hiawatha, Robins, Belle Plaine, Center
Point, Fairfax, Atkins, Central City, Springville, Palo, Shellsburg,
Newhall, Blairstown, Van Horne, Alburnett, Keystone, Norway and
Garrison.

This includes Interstate 380 between mile markers 16 and 38.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4215 9230 4223 9138 4201 9136 4195 9137
      4186 9207 4186 9230
TIME...MOT...LOC 0130Z 245DEG 30KT 4192 9218 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
265 
WWUS53 KDVN 160137
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
837 PM CDT SAT APR 15 2017

IAC011-113-160200-
/O.CON.KDVN.SV.W.0054.000000T0000Z-170416T0200Z/
Benton IA-Linn IA-
837 PM CDT SAT APR 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR BENTON AND LINN COUNTIES...

At 836 PM CDT, a severe thunderstorm was located over Luzerne, or 10 
miles northwest of Marengo, moving northeast at 35 mph. Other severe 
thunderstorms are located over portions of Linn County, near 
Alburnett through Marion.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Cedar Rapids, Vinton, Marion, Hiawatha, Robins, Belle Plaine, Center
Point, Fairfax, Atkins, Central City, Springville, Palo, Shellsburg,
Newhall, Blairstown, Van Horne, Alburnett, Keystone, Norway and
Garrison.

This includes Interstate 380 between mile markers 16 and 38.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4215 9230 4223 9138 4201 9136 4195 9137
      4186 9207 4186 9230
TIME...MOT...LOC 0136Z 243DEG 29KT 4194 9215 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
335 
WWUS53 KDVN 160141
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
841 PM CDT SAT APR 15 2017

IAC011-113-160200-
/O.CON.KDVN.SV.W.0054.000000T0000Z-170416T0200Z/
Benton IA-Linn IA-
841 PM CDT SAT APR 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR BENTON AND LINN COUNTIES...

At 840 PM CDT, a severe thunderstorm was located near Belle Plaine,
or 13 miles east of Toledo, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Cedar Rapids, Vinton, Marion, Hiawatha, Robins, Belle Plaine, Center
Point, Fairfax, Atkins, Central City, Springville, Palo, Shellsburg,
Newhall, Blairstown, Van Horne, Alburnett, Keystone, Norway and
Garrison.

This includes Interstate 380 between mile markers 16 and 38.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4215 9230 4223 9138 4201 9136 4195 9137
      4186 9207 4186 9230
TIME...MOT...LOC 0140Z 260DEG 41KT 4196 9232 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
121 
WWUS53 KDVN 160147
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
847 PM CDT SAT APR 15 2017

IAC011-113-160200-
/O.CON.KDVN.SV.W.0054.000000T0000Z-170416T0200Z/
Benton IA-Linn IA-
847 PM CDT SAT APR 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR BENTON AND LINN COUNTIES...

At 847 PM CDT, a severe thunderstorm was located over Keystone, or 14
miles northwest of Marengo, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Cedar Rapids, Vinton, Marion, Hiawatha, Robins, Belle Plaine, Center
Point, Fairfax, Atkins, Central City, Springville, Palo, Shellsburg,
Newhall, Blairstown, Van Horne, Alburnett, Keystone, Norway and
Garrison.

This includes Interstate 380 between mile markers 16 and 38.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4215 9230 4223 9138 4201 9136 4195 9137
      4186 9207 4186 9230
TIME...MOT...LOC 0147Z 260DEG 41KT 4197 9221 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
116 
WWUS53 KDVN 160152
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
852 PM CDT SAT APR 15 2017

IAC011-113-160200-
/O.CON.KDVN.SV.W.0054.000000T0000Z-170416T0200Z/
Benton IA-Linn IA-
852 PM CDT SAT APR 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR BENTON AND LINN COUNTIES...

At 851 PM CDT, a severe thunderstorm was located over Keystone, or 13
miles north of Marengo, moving east at 45 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Cedar Rapids, Vinton, Marion, Hiawatha, Robins, Belle Plaine, Center
Point, Fairfax, Atkins, Central City, Springville, Palo, Shellsburg,
Newhall, Blairstown, Van Horne, Alburnett, Keystone, Norway and
Garrison.

This includes Interstate 380 between mile markers 16 and 38.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4215 9230 4223 9138 4201 9136 4195 9137
      4186 9207 4186 9230
TIME...MOT...LOC 0151Z 260DEG 41KT 4198 9215 

HAIL...1.00IN
WIND...<50MPH
 
$$

ERVIN
213 
WWUS53 KDVN 160159
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
859 PM CDT SAT APR 15 2017

IAC011-113-160208-
/O.EXP.KDVN.SV.W.0054.000000T0000Z-170416T0200Z/
Benton IA-Linn IA-
859 PM CDT SAT APR 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR BENTON AND LINN COUNTIES WILL
EXPIRE AT 900 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

LAT...LON 4215 9230 4223 9138 4201 9136 4195 9137
      4186 9207 4186 9230
TIME...MOT...LOC 0158Z 259DEG 26KT 4199 9210 

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:22 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 15, 6:22 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
622 PM CDT Sat Apr 15 2017

...AVIATION UPDATE...

.UPDATE...
Issued at 448 PM CDT Sat Apr 15 2017

I have increased pops to likely much earlier in the period to
account for the thunderstorms developing over the northwest 1/2 of
the CWA. These storms by elevated nature, will primarily bring a
small hail threat, and an isolated severe hail threat.
ERVIN

&&

.SYNOPSIS...
Issued at 315 PM CDT Sat Apr 15 2017

Analysis at 2 45 PM CDT shows initial convection just starting to fire
near Missouri River Valley in Western Iowa. Pressure falls and moisture
pooling supports this to congeal and develop into a asymmetrical line
next 3-4+ hours across western Iowa and NW Missouri and move across
forecast area between 7 and 12 PM. Instabilities of 1500-2000 J/KG
with surface dewpoints upper 50s to around 60F supports severe hail
risk and bowing segments by evening with 60+ MPH winds. Upstream energy
supports a near seasonal high pressure system to migrate into region
Sunday into Monday with nice spring weather.

&&

.SHORT TERM...(This Evening through Sunday)
ISSUED AT 315 PM CDT Sat Apr 15 2017

Short term forecast confidence assessment...fair or average with main
issue locations and timing of convective elements across the region,
mainly this evening with some severe in form of hail and damaging straight
line winds.

Tonight...have likely POPS with timing from metwatch and genesis of
storms still TBD with current trend suggesting risk of strong to severe
storms passing between 7 and 12 PM. Local tools suggest hail up to
the size of ping pong balls or 1.5 inches may occur until early evening
and then lower to inch or less as bowing segments of a line take over
by mid evening. Local techniques also support instability and momentum
transfer with bowing segments to support areas of 50 to 60 MPH with
isolated 70 MPH possibly until late evening. Rainfall totals most locations
should tend to be mostly below a half inch with areas of .75 to 1+
inches where strongest cells develop with low chance of training of
storms suggested. Clearing late with cooler air support mins near 50F
far NW with near 60F far SE sections.

Sunday...High pressure to bring fair skies and nice April weather with
highs upper 60s to lower 70s and low humidity. Northwest winds of 10
to 15+ MPH to result in near ideal conditions for outside activities.

.LONG TERM...(Sunday Night through Saturday)
ISSUED AT 315 PM CDT Sat Apr 15 2017

An active weather regime will once again set up over the area from
mid to late week.  A couple of shortwaves in nearly zonal flow will
move across the region Monday night through Thursday.  The first
impulse will drive a cold front through the region Tuesday and
Tuesday night.  This system will have to be watched for severe
potential with the boundary moving through the DVN CWA during the
afternoon and evening.  Moisture return ahead of the front may be
questionable with surface ridge in place over the south
central/southeast u.s.

The cold front will stall just to the south of Iowa/nrn IL
Wednesday, then another s/w will moving out of the Rockies will
track east through the plains.  This feature will send  a surface
wave along the boundary through Ia Wednesday night spreading more
showers and storms through the region.

Models suggest a brief break in the action late Thursday then bring
more showers and isolated storms into the region a ahead of a major
trof through Friday.  Most model solutions are keeping the mid/upper
Mississippi Valley on the cool side of this system which should
limit thunderstorm coverage.

temperatures through most of the period will be typical for mid
April.  Although if the late week system tracks to the south,
clouds/rain and easterly surface flow will keep temperatures below
normal.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
ISSUED AT 620 PM CDT Sat Apr 15 2017

A cold front will bring widespread thunderstorms to eastern Iowa
and northwest Illinois through around midnight, followed by VFR
conditions behind the front. Storms will bring temporary IFR
visibility, small hail, and gusty winds. A line of storms along
the front may bring near 50KT winds as it moves through mid
evening.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...Ervin
SYNOPSIS...Nichols
SHORT TERM...Nichols
LONG TERM...DLF
AVIATION...ERVIN
Hazardous weather outlook, Apr 15, 12:11 PM CDT, 7 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
1211 PM CDT Sat Apr 15 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-161715-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
1211 PM CDT Sat Apr 15 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms are expected this afternoon and tonight with the
most likely time period from 4 PM to midnight.

The main threats are large hail up to the size of 1.5 inches or
the size of ping pong balls initially, then hail and strong winds
up to 60 to 70 MPH this evening. An isolated, brief tornado is
possible, but atmospheric conditions are marginal for this to
occur.

The Storm Prediction Center has a slight risk of severe storms for
the area.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Thunderstorms are expected at times from Tuesday into Thursday.
However, it is too early to determine the potential for severe
weather and heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is expected late this afternoon and evening.
Any reports of hail and damaging winds would be appreciated.

Nichols

In the hours before

Local storm report, Apr 15, 7:25 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
725 PM CDT SAT APR 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HAIL             3 NNE DYSART            42.21N 92.30W
04/15/2017  M0.25 INCH       BENTON             IA   TRAINED SPOTTER

&&

PETERS
Local storm report, Apr 15, 7:26 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
726 PM CDT SAT APR 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             S MILLERSBURG           41.57N 92.16W
04/15/2017  E0.25 INCH       IOWA               IA   EMERGENCY MNGR

&&

GROSS
Local storm report, Apr 15, 7:41 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
741 PM CDT SAT APR 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     HAIL             4 N MARENGO             41.85N 92.07W
04/15/2017  M0.25 INCH       IOWA               IA   TRAINED SPOTTER

&&

PETERS
Local storm report, Apr 15, 7:48 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
748 PM CDT SAT APR 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             KESWICK                 41.46N 92.24W
04/15/2017  M1.75 INCH       KEOKUK             IA   BROADCAST MEDIA

            RELAYED FROM KCRG, TIME ESTIMATED

&&

PETERS
Local storm report, Apr 15, 7:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
749 PM CDT SAT APR 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     HAIL             SW CEDAR RAPIDS         41.97N 91.67W
04/15/2017  M0.25 INCH       LINN               IA   PUBLIC

&&

PETERS
Local storm report, Apr 15, 7:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
754 PM CDT SAT APR 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             5 S URBANA              42.15N 91.88W
04/15/2017  M1.00 INCH       BENTON             IA   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:03 PM CDTSevere Thunderstorm WarningDVNClinton, Scott43 min
Apr 15, 7:14 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan61 min
Apr 15, 7:56 PM CDTTornado WarningDVNBenton, Buchanan, Delaware, Linn49 min
Apr 15, 8:49 PM CDTRiver Flood WatchDVNIowa, Johnson6 days
Apr 15, 8:58 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson, Jones43 min
Apr 15, 10:31 PM CDTFlash Flood WarningDVNLinn3 hr
Apr 15, 11:01 PM CDTFlash Flood WarningDVNJones3 hr
Apr 15, 11:53 PM CDTSpecial Weather StatementDVNClinton, Scott112 min
Apr 16, 8:03 AM CDTRiver Flood WarningDVNClinton, Scott5 days
Apr 16, 9:59 AM CDTRiver Flood WatchDVNLouisa5 days
Apr 16, 9:59 AM CDTRiver Flood WatchDVNCedar, Louisa, Muscatine4 days
Apr 16, 10:01 AM CDTRiver Flood WarningDVNIowa7 days

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.